Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 24, 2018, 2:45 AM MDT. It took effect at Apr 24, 2018, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2018, 2:45 AM MDT (08:45 UTC)
- In effect from
- Apr 24, 2018, 6:00 PM MDT
- Expired
- Apr 25, 2018, 3:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
253 WWUS75 KABQ 240845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 245 AM MDT Tue Apr 24 2018 ...STRONG GAP WINDS THROUGH THE SANDIA/MANZANO MOUNTAINS AND STRONG NORTHEAST WINDS ACROSS PORTIONS OF THE EASTERN PLAINS THIS EVENING... .A strong backdoor front will surge west this evening bringing gusty canyon winds through the gaps of the central mountain chain to Albuquerque and Santa Fe this evening. The backdoor front will also bring strong northeasterly winds to portions of eastern NM from Tucumcari to Clovis and Portales this evening. NMZ518-519-242200- /O.NEW.KABQ.WI.Y.0029.180425T0000Z-180425T0900Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 245 AM MDT Tue Apr 24 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM MDT Wednesday. * LOCATION...Albuquerque and Santa Fe Metro areas and below canyons. * WINDS...East to southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will begin increasing by 6pm this evening, peaking between 9pm to midnight, gradually diminishing early Wednesday morning. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will create hazardous driving conditions, especially through canyon passes and along I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-242200- /O.NEW.KABQ.WI.Y.0029.180425T0000Z-180425T0900Z/ Quay County-Curry County-Roosevelt County- 245 AM MDT Tue Apr 24 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM MDT Wednesday. * LOCATION...Quay, Curry, and Roosevelt Counties. * WINDS...Northeast winds 25 to 35 mph, with gusts up to 45 mph. * TIMING...Winds will strengthen by 6pm this evening, peaking between 9pm to midnight, gradually diminishing early Wednesday morning. * VISIBILITY...Locally reduced from areas of blowing dust. * LOCAL IMPACTS...Strong winds will make for hazardous driving conditions, especially for along east-west oriented highways including I-40, and U.S. 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
281 WWUS75 KABQ 242031 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 231 PM MDT Tue Apr 24 2018 ...STRONG EAST WINDS THROUGH PASSES IN THE SANDIA AND MANZANO MOUNTAINS AND STRONG NORTHEAST WINDS FOCUSED OVER THE EAST CENTRAL PLAINS THIS EVENING... .A strong cold front draped along the east slopes of the central mountain chain will surge westward this evening, resulting in gusty easterly winds through passes in the central mountain chain, and into the Rio Grande Valley stretching from the Socorro to Taos areas. The strongest of these winds are expected from the Albuquerque Metro Area to Santa Fe after sunset. The front will also produce strong northeast winds over the eastern plains, particularly from Tucumcari to Clovis and Portales. NMZ518-519-250900- /O.CON.KABQ.WI.Y.0029.180425T0000Z-180425T0900Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 231 PM MDT Tue Apr 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT WEDNESDAY... * LOCATION...Albuquerque and Santa Fe Metro areas, especially along the eastern foothills. * WINDS...East to southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will begin to strengthen around 6 pm this evening, peak between 9 pm and 3 am then gradually diminish toward sunrise Wednesday. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong winds will create hazardous driving conditions, especially through and immediately below canyons and along Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ534>536-250900- /O.CON.KABQ.WI.Y.0029.180425T0000Z-180425T0900Z/ Quay County-Curry County-Roosevelt County- 231 PM MDT Tue Apr 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MDT WEDNESDAY... * LOCATION...Quay, Curry, and Roosevelt Counties. * WINDS...Northeast winds 25 to 35 mph with gusts to around 50 mph. * TIMING...Winds will strengthen by 6 pm, peak between 9 pm and midnight, then gradually diminish early Wednesday morning. * VISIBILITY...Locally reduced from areas of blowing dust. * LOCAL IMPACTS...Strong winds will make for hazardous driving conditions, especially along east-west oriented highways including Interstate 40 and Highway 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
984 WWUS75 KABQ 250855 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 255 AM MDT Wed Apr 25 2018 NMZ518-519-251000- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-180425T0900Z/ Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- 255 AM MDT Wed Apr 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds are slowly beginning to decrease in speed, and this trend is expected to continue through the early morning hours. Therefore, the wind advisory will be allowed to expire. $$ NMZ534>536-251000- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-180425T0900Z/ Quay County-Curry County-Roosevelt County- 255 AM MDT Wed Apr 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds are slowly beginning to decrease in speed, and this trend is expected to continue through the early morning hours. Therefore, the wind advisory will be allowed to expire. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:44 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 23, 11:44 PM MDT, 3 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1144 PM MDT Mon Apr 23 2018 .AVIATION... 06Z TAF CYCLE VFR cigs and calm conditions can be expected over much of NM tonight, with the exception of far NE New Mexico where the long advertised backdoor front will reach KCAO and KRTN by 10Z-11Z. MVFR/IFR cigs could impact KCAO and KRTN before the night is out. The front and subsequent N/NE wind shift will reach KLVS by 15Z, KTCC by 13Z, KLVS by 15Z, and KROW by 17Z-18Z. Strong NE/E winds will following the frontal progression at all eastern TAF sites, including KCVN, and KCVS. The front will slow somewhat Tue afternoon, then surge through the central mtn chain Tue evening bringing strong gap winds 30-40kts to KSAF and KABQ by 00Z-03Z. Cigs are expected to start lowering to MVFR/IFR across the NE toward the end of the TAF cycle, including KRTN, KCAO, KLVS, and KTCC. 24 && .PREV DISCUSSION...218 PM MDT Mon Apr 23 2018... .SYNOPSIS... The warming trend continues today, with high temperatures reaching above normal areawide. A few showers or storms across northern portions of the area may produce strong and gusty winds late this afternoon and evening. Warming will continue Tuesday as well, except for across the Northeast and East Central Plains where a backdoor cold front will provide some cooling. The backdoor front will create strong and gusty east canyon winds into the Rio Grande and Upper Tularosa Valley Tuesday night. A few storms are possible with the front, mainly over the Sangre De Cristo Mountains. Another backdoor front will push in Thursday and set the state for an increase in shower and thunderstorm activity going into Friday and Saturday. Many central and western locales may see the most significant rainfall in a long time by early this weekend. Look for drying and warming by Sunday, with southwest winds on the uptrend. && .DISCUSSION... A slight uptick in PWATs, combined with daytime heating and a shortwave trough moving across the central/southern Rockies, is producing a round of high-based convection this afternoon across northern New Mexico. Very little measurable rainfall is expected, with strong/gusty winds and dry lightning the more likely weather phenomena. Otherwise, the warming trend continues with temperatures 5-10 degrees warmer than yesterday at this time. Warming will persist into Tuesday most areas, except for across the Northeast and East Central Plains where 15-20 degrees of cooling is forecast thanks to a backdoor cold front. Ahead of the front, highs will be above to well above normal, likely reaching 90 degrees at Roswell. A few showers or storms are possible with the front, focusing over the Sangres. Areas of blowing dust may develop as well, although rainfall from last Fri/Sat may put a damper on the extent. The backdoor front will create strong/gusty east canyon/gap winds into the Rio Grande and Upper Tularosa Valleys Tuesday night. A Wind Advisory will likely be required. Daytime heating and limited moisture will combine to produce a few showers or storms Wednesday afternoon from Mt. Taylor northeast to the Jemez and Sangres. Another backdoor front will push through Thursday, with PWATs climbing behind it into Friday as Gulf moisture gets pulled into the state head of an approaching Pacific trough/low. PoPs ramp-up Thursday night through Saturday, with many central and western locales likely to see the 1st significant rainfall in a long time. A few strong storms are possible Friday, but the threat for stronger storms trends up Saturday as the westerlies increase providing improved storm structure. All that said, the latest GFS and ECMWF are still at odds with the approaching Pacific trough and our forecast leans much closer to the GFS. Forecast confidence is still generally low beyond Thursday. 11 && .FIRE WEATHER... There will be no significant, widespread critical fire weather conditions through the next week. Upper level disturbance well to our north will bring a weak short wave trough across northern NM this pm and evening. Just enough moisture and instability will be present to spark a few showers and thunderstorms over the northern mountains and northeast. Some of the storms will be mostly or all dry, with dry lightning and strong, gusty winds possible. It will be dry everywhere later tonight except in the far northeast where a shower could occur, just ahead of a potent back door cold front. This front will reach Clayton before sunrise, and continue south and west during the day, although slowing some. Winds will be a concern Tuesday into Tuesday night across the Northeast and East Central Plains, perhaps kicking up some dust. It will be much cooler in the northeast Tuesday, with highs 20 degrees lower than today, while highs will be similar to today elsewhere. Showers and thunderstorms will continue to favor the Sangre de Cristo Mountains and far northeast Tuesday. The front will continue south and west Tuesday night, pouring into the Rio Grande Valley early Tuesday night and reaching the AZ border Wednesday morning. Strong wind gusts will be possible in the Middle Rio Grande Valley. Showers and thunderstorms will expand south across the eastern plains Tuesday night, with lingering showers and storms over the northern mountains Wednesday. It will be a cool day Wednesday. Another short wave trough will pass to our northeast Thursday and bring a back door cold front down the east side of the mountains late Thursday and Thursday night, again squeezing into the Rio Grande Valley and moving over the Continental Divide by Friday morning. Meanwhile a potent storm system will be taking shape off the West Coast Friday. It will draw moisture north into NM, with a decent outbreak of showers and thunderstorms possible from Friday through Saturday. Drier air will move in Sunday. Another storm could impact the state early next week, including severe weather on the eastern plains. Ventilation will not be a big concern through the next week. There will be some poor rates in the Middle Rio Grande Valley the east slopes of the central mountains Wednesday. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 23, 4:04 AM MDT, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 404 AM MDT Mon Apr 23 2018 NMZ501>540-241000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 404 AM MDT Mon Apr 23 2018 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A few high-based showers and thunderstorms will be possible over the higher terrain of western, central, and northeastern New Mexico this afternoon and evening. While very little rainfall is expected, some dry lightning strikes and gusty winds will be possible under and near any of these showers or storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds will accompany a cold front on Tuesday. Gusts of 45 to perhaps 50 mph will be possible in far northeastern New Mexico Tuesday morning. The front will surge through the central mountain chain Tuesday evening, causing easterly winds to accelerate and possibly gust as high as 45 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 52
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.